Alert archive / North Carolina / Wind Advisories in 2016

Wind Advisory 1, NWS Newport/Morehead City, NC

January 4, 2016Dare County, Tyrrell County, North Carolina

NWS Newport/Morehead City, NC issued this wind advisory at Jan 4, 2016, 3:16 AM EST for Dare County, Tyrrell County, North Carolina. It took effect at Jan 4, 2016, 5:00 PM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2016, 3:16 AM EST (08:16 UTC)
In effect from
Jan 4, 2016, 5:00 PM EST
Expired
Jan 5, 2016, 4:20 AM EST
In force
11 hr
Issued by
NWS Newport/Morehead City, NC

Counties Dare County, NC, Tyrrell County, NC

The radar

The Morehead City radar (KMHX), 143 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 8.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2016-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2016-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2397 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

923 
WWUS72 KMHX 040816
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
316 AM EST MON JAN 4 2016

...GUSTY NORTHERLY WINDS EXPECTED THIS EVENING INTO TUESDAY
MORNING FOR THE OUTER BANKS AND COUNTIES ADJACENT TO THE SOUNDS...

.A TIGHT NORTHERLY PRESSURE GRADIENT WILL DEVELOP THIS AFTERNOON
AND CONTINUE TONIGHT INTO TUESDAY MORNING. NORTHERLY WINDS WILL
RANGE 20 TO 30 MPH TONIGHT WITH GUSTS IN EXCESS OF 45 MPH. WINDS
WILL DIMINISH TUESDAY MORNING AS THE GRADIENT BEGINS TO SUBSIDE.

NCZ046-047-095-103-104-042130-
/O.NEW.KMHX.WI.Y.0001.160104T2200Z-160105T1300Z/
TYRRELL-MAINLAND DARE-CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...COLUMBIA...GUM NECK...MANNS HARBOR...
STUMPY POINT...EAST LAKE...MOREHEAD CITY...BEAUFORT...NEWPORT...
ATLANTIC BEACH...EMERALD ISLE...KITTY HAWK...NAGS HEAD...MANTEO...
RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE
316 AM EST MON JAN 4 2016

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM EST TUESDAY.

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THIS EVENING INTO EARLY TUESDAY MORNING.

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
2 follow-up statements
783 
WWUS72 KMHX 042035
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
335 PM EST MON JAN 4 2016

...GUSTY NORTHERLY WINDS EXPECTED THIS EVENING INTO TUESDAY
MORNING FOR THE OUTER BANKS AND DOWNEAST CARTERET...

.A TIGHT NORTHERLY PRESSURE GRADIENT WILL DEVELOP THIS AFTERNOON
AND CONTINUE TONIGHT INTO TUESDAY MORNING. NORTHERLY WINDS WILL
RANGE 20 TO 30 MPH TONIGHT WITH GUSTS IN EXCESS OF 45 MPH. WINDS
WILL DIMINISH TUESDAY MORNING AS THE GRADIENT BEGINS TO SUBSIDE.

NCZ046-047-042145-
/O.CAN.KMHX.WI.Y.0001.160104T2200Z-160105T1300Z/
TYRRELL-MAINLAND DARE-
INCLUDING THE CITIES OF...COLUMBIA...GUM NECK...MANNS HARBOR...
STUMPY POINT...EAST LAKE
335 PM EST MON JAN 4 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE WIND ADVISORY.

WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA.

$$

NCZ095-103-104-050945-
/O.EXT.KMHX.WI.Y.0001.160104T2200Z-160105T1500Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...NEWPORT...
ATLANTIC BEACH...EMERALD ISLE...KITTY HAWK...NAGS HEAD...MANTEO...
RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE
335 PM EST MON JAN 4 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM EST TUESDAY...

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THIS EVENING INTO EARLY TUESDAY MORNING.

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE 
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
294 
WWUS72 KMHX 050920
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
420 AM EST TUE JAN 5 2016

...WIND ADVISORY IS CANCELLED...

.WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA, THEREFORE THE
WIND ADVISORY HAS BEEN CANCELLED.

NCZ095-103-104-051030-
/O.CAN.KMHX.WI.Y.0001.000000T0000Z-160105T1500Z/
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...NEWPORT...
ATLANTIC BEACH...EMERALD ISLE...KITTY HAWK...NAGS HEAD...MANTEO...
RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE
420 AM EST TUE JAN 5 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE WIND ADVISORY.

WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA, THEREFORE THE
WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Jan 3, 9:54 PM EST, 5 hours 22 minutes earlier.

Area forecast discussion, Jan 3, 9:54 PM EST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
954 PM EST SUN JAN 3 2016

.SYNOPSIS...
A DRY COLD FRONT WILL PUSH ACROSS THE AREA TONIGHT WITH ARCTIC
HIGH PRESSURE BUILDING IN FROM THE NORTHWEST THROUGH THE MIDDLE OF
NEXT WEEK. A TROUGH OF LOW PRESSURE WILL LINGER NEAR THE COAST FOR
THE LATTER HALF OF NEXT WEEK WITH AN AREA OF LOW PRESSURE MOVING
ACROSS LATE IN THE WEEK. ANOTHER AREA OF LOW PRESSURE WILL MOVE
ACROSS THE AREA LATE NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 10 PM SUNDAY...HIGH CLOUDS CONTINUE TO STREAM ACROSS THE
AREA RIDING ALONG THE SUBTROPICAL JET. THIS WILL SHIFT OFFSHORE
AS A DRY COLD FRONT, CURRENTLY LOCATED OVER THE MOUNTAINS OF NC
AND WILL MOVE THROUGH THE AREA OVERNIGHT. WINDS WILL BE WEST THIS
EVENING AND QUICKLY VEER TO THE NORTH BY EARLY MONDAY MORNING.
THIS WILL YIELD LOW TEMPS IN THE LOWER 30S INLAND TO LOW 40S ALONG
THE OBX.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
AS OF 3 PM SUNDAY...CLEAR/PARTLY CLOUDY SKIES AND COLD AIR
ADVECTION WILL TAKE HOLD OF EASTERN NC BY MONDAY MORNING. AS COLD
HIGH PRESSURE ANCHORED ACROSS THE GREAT LAKES SHIFTS EAST...COLD
AIR WILL FILTER INTO THE AREA MAKING FOR A TRICKY TEMP FORECAST.
HOWEVER...FEEL THE STRONGEST CAA WILL BE FELT NORTH OF THE PAMLICO
TOMORROW...MEANING HIGH TEMPS WILL TOP OUT AROUND THE MID/LATE
MORNING IN THIS AREA. MEANWHILE...TO THE SOUTH TEMPS WILL CLIMB
UNTIL ABOUT 18Z AND THEN START FALLING THROUGH THE AFTERNOON.
TEMPS WILL STRUGGLE TO GET MUCH HIGHER THAN THE LOW/MID 40S AREA
WIDE...MAYBE A FEW LOCATIONS REACHING THE HIGH 40S TOWARD THE
SOUTH. CLOUDS WILL START TO DEVELOP ALONG THE NORTHERN/CENTRAL OBX
UNDER THE STRONG NORTHERLY FLOW REGIME. CAN NOT RULE OUT SOME
SPRINKLES IN THIS REGION. GUSTY NORTH WINDS WILL DEVELOP AND
CONTINUE THROUGH THE DAY AS THE TIGHT PRESSURE GRADIENT STAYS
SITUATED ACROSS THE AREA.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
AS OF 330 PM SUNDAY...SHARPLY COLDER CONDITIONS EARLY NEXT WEEK
AS ARCTIC HIGH PRESSURE BUILDS INTO THE REGION THEN A WARMING
TREND AND CHANCES FOR RAIN LATE IN THE WEEK.

MONDAY NIGHT INTO TUESDAY...03/12Z MODEL SUITE REMAINS IN GOOD
AGREEMENT WITH A STRONG NORTHERN STREAM SHORTWAVE DIVING SOUTH
FROM THE GREAT LAKES, ACROSS EASTERN NC, AND OFF THE EAST COAST
THROUGH MIDDAY TUESDAY. AT THE SURFACE, A STRONG PRESSURE
GRADIENT WILL DEVELOP LATE MONDAY AFTERNOON BETWEEN STRONG HIGH
PRESSURE OVER THE MIDWESTERN STATES AND DEVELOPING LOW PRESSURE
OVER THE NORTHWESTERN ATLANTIC OCEAN. THE SURFACE RIDGE WILL SHIFT
SOUTHEAST TOWARDS THE REGION MONDAY NIGHT INTO TUESDAY. MOISTURE
REMAINS LIMITED AND GENERALLY DRY CONDITIONS EXPECTED THROUGH
TUESDAY EXCEPT ACROSS THE COASTAL WATERS AND PERHAPS THE OBX.
NORTHWEST WINDS WILL INCREASE AS THE GRADIENT TIGHTENS, WITH
GUSTS TO 25 MPH ACROSS INLAND LOCATIONS AND NEAR 40 MPH FOR THE
OUTER BANKS. WIND ADVISORY CRITERIA MAY BE MET FOR COASTAL
COUNTIES (OBX AND DOWNEAST CARTERET).

THE POSSIBILITY OF A FEW SHOWERS EXIST MONDAY NIGHT ACROSS THE
OUTER BANKS...MAINLY FROM CAPE HATTERAS NORTHWARD AND ADJACENT
COASTAL WATERS...AS THE STRONG NEAR-NORTHERLY WINDS (340-350
DEGREES) ARE IN FAVORABLE ALIGNMENT TO PROVIDE FOR SUFFICIENT
FETCH TO PRODUCE A NARROW BAND OF CHESAPEAKE BAY/OCEAN ENHANCED
PRECIP. 850MB TEMPS AROUND -13C AND WATER TEMPS AT OR ABOVE 10C
WILL PROVIDE STRONG LOW LEVEL LAPSE RATES COMBINED WITH FORCING
FROM THE UPPER TROUGH TO TRIGGER THE SHOWERS. MODELS INDICATE A
PERIOD BETWEEN 00Z-06Z ON THE 5TH WHEN 850-7000MB RH INCREASES
ABOVE 70 PERCENT AND 12Z FORECAST SOUNDING ANALYSES FROM
NAM/GFS/GEM AT MQI DO INDICATE MOISTURE BRIEFLY INCREASING IN THE
SNOW GROWTH REGION AND THINK THIS TIME WILL BE THE BEST
OPPORTUNITY FOR PRECIP... THOUGH IT COULD LINGER INTO THE EARLY
MORNING HOURS TUESDAY. THE THERMAL PROFILE IN THE SOUNDINGS REMAIN
BELOW FREEZING EXCEPT THE VERY NEAR SURFACE AND MOS GUIDANCE HAS
TEMPS IN THE MID TO UPPER 30S ALONG THE OUTER BANKS MONDAY NIGHT
SO THERE WILL BE THE POSSIBILITY OF A BRIEF SNOW SHOWER OR A MIX
OF RAIN AND SNOW TO EXIST.

VERY COLD TEMPS MONDAY NIGHT WITH LOWS IN THE MID 20S INLAND TO
LOW/MID 30S ALONG THE OUTER BANKS. HIGH TEMPS TUESDAY ONLY IN THE
UPPER 30S INLAND AND NORTHERN COASTAL SECTIONS TO LOW 40S SOUTHERN
COASTAL SECTIONS  AS THE STRONG RIDGE BUILDS SOUTHEAST OVER
EASTERN NC. WIND CHILLS MONDAY NIGHT ONLY IN THE UPPER TEENS AND
STAYING IN THE 20S DURING THE DAY TUESDAY WITH THE CONTINUED GUSTY
NORTHERLY WINDS. COASTAL ISSUES MAY BE A THREAT MONDAY NIGHT
THROUGH TUESDAY (SEE COASTAL FLOOD SECTION BELOW). TUESDAY NIGHT
LOOKS TO BE THE COLDEST NIGHT OF THE SEASON AS THE ARCTIC HIGH
PRESSURE SHIFTS TO THE PIEDMONT OF NC/VA. TUESDAY NIGHT WILL SEE
LOWS IN THE MID 20S INLAND TO 30S ALONG THE OBX.

WEDNESDAY THROUGH THURSDAY...THE STRONG HIGH PRESSURE SHIFTS EAST
OFF THE MID-ATLANTIC COAST WHILE UPPER FLOW BECOMES SOUTHWESTERLY.
MULTI-MODEL SUITE CONTINUES TO SUGGEST A WEAK COASTAL TROUGH
DEVELOPING OFF THE COAST WEDNESDAY/WEDNESDAY NIGHT AND WILL
MAINTAIN SLIGHT CHANCE POPS FOR FAR EASTERN ZONES. LOW LEVEL
THICKNESSES MODERATE WEDNESDAY INTO THURSDAY. EXPECT HIGHS 45-50
INLAND AND UP TO 55 COASTAL SECTIONS WEDNESDAY, THEN UPPER 50S
INLAND TO 60S ALONG THE COAST THURSDAY.

THURSDAY NIGHT THROUGH SUNDAY...SIGNIFICANT MODEL DIFFERENCES
DEVELOP THIS PERIOD DUE TO TIMING/LOCATION AND DEVELOPMENT ISSUES
WITH COASTAL LOW(S) TO OUR SOUTH AND WEST. ONLY MINOR TWEAKS FOR
THE EXTENDED RANGE FORECAST TO MINIMIZE FLIP-FLOPPING BETWEEN
MODEL RUNS. IN GENERAL, EXPECT UNSETTLED WEATHER TO DEVELOP FRIDAY
INTO FRIDAY NIGHT AS A LOW PRESSURE SYSTEM MOVES ACROSS THE AREA.
THERE MAY BE A BRIEF LULL IN THE PRECIP SATURDAY BUT MODELS ARE
RACING ANOTHER LOW PRES AREA ACROSS THE AREA ON SUNDAY. TEMPS ARE
PROGGED TO BE A SEVERAL DEGREES ABOVE NORMAL LATE IN THE
WEEK/NEXT WEEKEND.

&&

.AVIATION /03Z MONDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH 18Z MONDAY/...
AS OF 7 PM SUNDAY...VFR CONDITIONS THROUGH THE TAF PERIOD WITH
HIGH PRESSURE ANCHORED INLAND. SOUTHERN STREAM IMPULSES WILL HELP
TO KEEP HIGH CLOUDS MOVING ACROSS THE AREA THROUGH LATE EVENING
BEFORE MOVING OFF THE COAST LATE. WEST WINDS WILL BECOME LIGHT
AND VARIABLE OVERNIGHT. A DRY COLD FRONT WILL CROSS THE AREA
TONIGHT VEERING THE WINDS TO THE NORTH BY MONDAY
MORNING...BECOMING GUSTY BY MID/LATE MORNING.

LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 330 PM SUNDAY...STRONG ARCTIC HIGH PRESSURE BUILDS INTO THE
REGION MONDAY NIGHT AND TUESDAY BRINGING NORTHERLY WIND GUSTS
AROUND 25 KT TO THE TERMINALS. OTHERWISE VFR CONDITIONS ARE
EXPECTED TO PREVAIL THROUGH MID WEEK. VFR CONDITIONS EXPECTED
THURSDAY THOUGH WILL SEE INCREASING CLOUDS FROM THE SOUTHWEST IN
ADVANCE OF AN APPROACHING LOW PRESSURE SYSTEM. SUB-VFR CONDITIONS
LIKELY THURSDAY NIGHT AND FRIDAY AS THE AFOREMENTIONED SYSTEM
MOVES ACROSS THE AREA.

&&

.MARINE...
SHORT TERM /THROUGH MONDAY/...
AS OF 10 PM SUNDAY...MARINE FORECAST IN GREAT SHAPE. NO UPDATE
NEEDED. THE LATEST BUOY OBSERVATIONS ARE INDICATING WEST WINDS 10
TO 17 KT WITH SEAS 2 TO 3 FT ACROSS THE COASTAL WATERS.

A COLD FRONT WILL MOVE THROUGH THE AREA OVERNIGHT WITH STRONG
COLD AIR ADVECTION DEVELOPING. WEST WINDS 5-15 KTS THIS EVENING
WILL VEER QUICKLY BEHIND THE FRONT TO NORTHERLY...INCREASING
THROUGH MONDAY. NORTH WINDS MONDAY AROUND 15-20 KTS WITH HIGHER
GUSTS...AND BY THE AFTERNOON 20-30 KTS WITH HIGHER GUSTS. GIVEN
THIS...HAVE A GALE WATCH STARTING LATE AFTERNOON ACROSS ALL WATERS
AND THE PAMLICO SOUND. SEAS WILL BE 2 TO 3 FEET THROUGH THE
OVERNIGHT QUICKLY BUILDING MONDAY AFTERNOON TO 6 TO 9 FEET ACROSS
THE NORTHERN/CENTRAL WATERS...AND 5 TO 7 ACROSS THE SOUTHERN
WATERS.

LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 330 PM SUNDAY...STRONG NORTH-NORTHWESTERLY WINDS WILL BE
ONGOING MONDAY NIGHT AND TUESDAY AS GRADIENTS TIGHTEN BETWEEN
STRONG ARCTIC HIGH PRESSURE BUILDING IN FROM THE NORTH AND LOW
PRESSURE ACROSS THE NORTHWEST ATLANTIC OCEAN. NORTH WINDS ARE
EXPECTED TO PEAK AROUND 20-35 KT WITH HIGHER GUSTS MONDAY NIGHT
INTO TUESDAY MORNING AND WILL CONTINUE THE GALE WATCH...ADDING THE
ALLIGATOR RIVER TO THE GALE WATCH...MAINLY FOR GUSTS. WINDS WILL
VEER TO NORTH- NORTHEAST ON TUESDAY AND SUBSIDE TO SMALL CRAFT
ADVISORY LEVELS THROUGH TUESDAY AFTERNOON. SEAS WILL PEAK AT 9 TO
12 FEET LATE MONDAY NIGHT INTO TUESDAY MORNING, THEN LINGER ABOVE
6 FEET INTO WEDNESDAY. 00Z NWPS CONTINUES TO BE A FEW FEET HIGHER
THAN WAVEWATCH AND USED A BLEND FOR SEAS.

A COASTAL TROUGH MAY DEVELOP ACROSS THE OFFSHORE WATERS WEDNESDAY
AND MOVES INTO THE COASTAL WATERS WEDNESDAY NIGHT PROVIDING
SOMEWHAT OF A TIGHTER GRADIENT ALONG THE COAST. EAST-NORTHEAST
WINDS AROUND 10-20 KT AND AS STRONG AS 25 KT ACROSS THE
SOUTHERN/CENTRAL COASTAL WATERS TUESDAY NIGHT AND WEDNESDAY
GRADUALLY SUBSIDE TO 15 KT OR LESS WEDNESDAY NIGHT AND THURSDAY.
12Z RUNS OF THE WAVEWATCH AND NWPS MAINTAIN SEAS AROUND 3-6
FT...HIGHEST ACROSS THE OUTER WATERS. A LOW PRES SYSTEM IS PROGGED
TO MOVE ACROSS THE WATERS FRIDAY BUT THERE IS CONSIDERABLE
UNCERTAINTY WITH THE DETAIL OF THIS SYSTEM BUT SCA CONDITIONS WILL
BE POSSIBLE.

&&

.HYDROLOGY...
AS OF 10 PM SUNDAY...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR
CONTENTNEA CREEK AT HOOKERTON, THE NEUSE RIVER AT KINSTON AND THE
TAR RIVER AT GREENVILLE. RIVER LEVELS ARE EXPECTED TO REMAIN IN
THE MINOR FLOOD CATEGORY THROUGH AT LEAST EARLY NEXT WEEK.

RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE NORTHEAST CAPE FEAR
RIVER AT CHINQUAPIN. THE RIVER LEVEL IS EXPECTED TO FALL BELOW
MINOR FLOOD CATEGORY OVERNIGHT.

&&

.TIDES/COASTAL FLOODING...
AS OF 4 PM SUNDAY...STRONG NORTHERLY GALES WILL DEVELOP MONDAY
NIGHT AND LAST INTO THE FIRST HALF OF TUESDAY. THIS WILL BRING THE
THREAT FOR MINOR COASTAL FLOODING...BEACH EROSION...AND HIGH SURF
FOR THE NORTHERN OUTER BANKS...AND COASTAL FLOODING FOR SOUTHERN
PORTIONS OF THE PAMLICO SOUND.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM MONDAY TO 10 AM EST TUESDAY FOR
     AMZ136-137.
     GALE WATCH FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON FOR
     AMZ135-150-152-154-156-158.
     GALE WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING FOR
     AMZ130-131.

&&

SYNOPSIS...SK/LEP
NEAR TERM...BM/LEP
SHORT TERM...LEP
LONG TERM...SK
AVIATION...SK/HSA/LEP
MARINE...SK/BM/LEP
HYDROLOGY...MHX
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Jan 3, 11:17 PM EST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1117 PM EST SUN JAN 3 2016

NCZ029-044>047-079>081-090>094-098-050430-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
1117 PM EST SUN JAN 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN
NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-050430-
OUTER BANKS DARE-
1117 PM EST SUN JAN 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG NORTH WINDS WILL DEVELOP IN THE WAKE OF AN ARCTIC COLD
FRONT THAT PASSES THROUGH THE REGION MONDAY. WINDS WILL PEAK
MONDAY NIGHT INTO THE FIRST HALF OF TUESDAY IN THE 30 TO 40 MPH
RANGE WITH HIGHER GUSTS. THE STRONG WINDS WILL PRODUCE THE THREAT
FOR MINOR COASTAL FLOODING...BEACH EROSION...AND HIGH SURF...
PARTICULARLY NORTH OF OREGON INLET. MINOR SOUNDSIDE FLOODING WILL
ALSO BE POSSIBLE ON HATTERAS ISLAND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-104-050430-
CARTERET-OUTER BANKS HYDE-
1117 PM EST SUN JAN 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG NORTH WINDS WILL DEVELOP IN THE WAKE OF AN ARCTIC COLD
FRONT THAT PASSES THROUGH THE REGION MONDAY. WINDS WILL PEAK
MONDAY NIGHT INTO THE FIRST HALF OF TUESDAY IN THE 30 TO 40 MPH
RANGE WITH HIGHER GUSTS. THE STRONG NORTH WINDS WILL PRODUCE THE
THREAT FOR MINOR COASTAL FLOODING FOR SOUNDSIDE AREAS ADJACENT TO
SOUTHERN PAMLICO SOUND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 2:25 AM ESTGale WarningMHX31 hr

Nearby

Wind Advisories in North Carolina, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.